It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-22-2005, 03:01 AM   #1
Member
 
Join Date: May 2003
Location: los angeles, ca USA
Posts: 76
ojohnr HB User
a-fib medication: tambocor need help

hello. 32m. i suffer from a-fib which i get once or twice a year and lasts for no more then an hour. had this problem since the age of 17. have been placed on digoxin, but had allergic reaction to it. later placed on atenelol 50mg x 2 for the last 5 years. doesn't help since the episodes continue.

all ekg, blood work, stress test are okay! but problems started on may 2004 when i started having a-fib once every other month and lasted less then 24hours. last episode was in august, totalling 4. the most ever! had to be admitted to er each time because of the fast heart rate and discomfort.

my cardiologist placed me on tambocor (Flecainide) in september 2004 but i refuse to take it due to what i have read about. he insists that it nothing will happen to me.

Question: how many person here are on tambocor for a-fib and if ever had any problems with it. any information is need. thanks.

 
Old 01-22-2005, 09:42 AM   #2
Veteran
(male)
 
Join Date: Sep 2003
Location: Hampton, GA USA
Posts: 389
Fizzickle HB UserFizzickle HB UserFizzickle HB UserFizzickle HB User
Re: a-fib medication: tambocor need help

I have afib. Haven't used tambocor, and looking at the listed side effects I see why you're hesitant.

Are you on a blood thinner (e.g., warfarin)? As I'm sure you know, one of the dangers of afib are blood clots forming in the atria and passing to the brain, causing strokes.

I've had a bunch of afib attacks, with the time interval between attacks decreasing rather dramatically. Mine don't spontaneously convert. They require intervention. My last two bouts required shocking my heart.

Within two weeks of my last last cardioversion, I had an afib attack that was still going full blast a week later. Fortunately, my cardiologist has had me on warfarin for a couple of years. He immediately put me in coronary care and started Sotalol HCl by mouth. That has to be hospital monitored for 48 hours to insure that all is going well with one's heart.

The interval between my attacks was down to about two weeks, and the attacks were having to be medically or electrically converted to normal sinus rhythm.

I started on Sotalol nearly two years ago. I have had no more afib attacks. Sotalol is a beta blocker, so of course my heart rate is about 50 - 53 bpm, but that doesn't seem to bother me.

I observe from the precautions I found on the web that tambocor also requires hospitilization to start. Have you been through that?

Has your cardiologist mentioned ablation? I guess that's another option, but I have no experience with it.

Best regards,

Bill

 
Sponsors Lightbulb
   
Old 01-22-2005, 11:13 AM   #3
Junior Member
(female)
 
Join Date: Jan 2005
Posts: 31
tracey louise HB User
Re: a-fib medication: tambocor need help

Hi ojohnr
I have been treated with I.V flecanide about 20 times in all with no adverse affects.
Why don't you want to take it??

Like Fizzicle suggests have you asked about ablation ?
I have just had my A.V Node ablated 2 weeks ago now i am o.k no more medication just blood thinner as it is important in avoiding any risk of blood clots.

hope you get well.
Tracey louise

 
Old 01-22-2005, 06:43 PM   #4
Member
 
Join Date: May 2003
Location: los angeles, ca USA
Posts: 76
ojohnr HB User
Re: a-fib medication: tambocor need help

yes, my cardiologist and i spoke about ablastion, but since my afib episodes are only about once or twice a year, he states im not a good candidate.

Fizzickle no, my doc did not put me on blood thinners, because again, my episodes are not as frequent as yours. you stated once a week? i would have gone crazy if that happens to me. my afib always do convert in less then 24 hours. many years ago, i used to just wait out my afib till it converted. but last year, i do not wait a minute. ER!

 
Old 01-22-2005, 06:51 PM   #5
Member
 
Join Date: May 2003
Location: los angeles, ca USA
Posts: 76
ojohnr HB User
Re: a-fib medication: tambocor need help

Quote:
Originally Posted by Fizzickle
I have afib. Haven't used tambocor, and looking at the listed side effects I see why you're hesitant.

Are you on a blood thinner (e.g., warfarin)? As I'm sure you know, one of the dangers of afib are blood clots forming in the atria and passing to the brain, causing strokes.

I've had a bunch of afib attacks, with the time interval between attacks decreasing rather dramatically. Mine don't spontaneously convert. They require intervention. My last two bouts required shocking my heart.

Within two weeks of my last last cardioversion, I had an afib attack that was still going full blast a week later. Fortunately, my cardiologist has had me on warfarin for a couple of years. He immediately put me in coronary care and started Sotalol HCl by mouth. That has to be hospital monitored for 48 hours to insure that all is going well with one's heart.

The interval between my attacks was down to about two weeks, and the attacks were having to be medically or electrically converted to normal sinus rhythm.

I started on Sotalol nearly two years ago. I have had no more afib attacks. Sotalol is a beta blocker, so of course my heart rate is about 50 - 53 bpm, but that doesn't seem to bother me.

I observe from the precautions I found on the web that tambocor also requires hospitilization to start. Have you been through that?

Has your cardiologist mentioned ablation? I guess that's another option, but I have no experience with it.

Best regards,

Bill
i read about SOTALOL. it states that it must be administerd in the ER. how did you start on this medication? do you have any side effects? i will make a new appointment with my doc to discuss about this medication. thanks

 
Old 01-22-2005, 07:42 PM   #6
Veteran
(male)
 
Join Date: Sep 2003
Location: Hampton, GA USA
Posts: 389
Fizzickle HB UserFizzickle HB UserFizzickle HB UserFizzickle HB User
Re: a-fib medication: tambocor need help

Quote:
Originally Posted by ojohnr
i read about SOTALOL. it states that it must be administerd in the ER. how did you start on this medication? do you have any side effects? i will make a new appointment with my doc to discuss about this medication. thanks
Sotalol (Betapace) has to be administered initally in a hospital because there is a chance that it will cause a dangerous arrhythmia. I was monitored (wired up) for three days in the hospital..

I was having episodes every couple of weeks and had to be shocked to go to a normal rhythm.. My latest episode started two weeks after a cardioversion, and was still going strong after a week. I tried to wear it out and didn't succeed. Went to the cardiologist, told him that this had lasted a week without abating. He promptly admitted me to the hospital's coronary unit, wired me up and started with 40 mg of sotalol. After a couple of hours, my heart converted back to normal sinus rhythm, much to my relief.

The doctor then started a regimen of sotalol 80 mg twice a day. I had no problems with it. I was taking coreg and lanoxin at the time, and was pulled off those. My heart rate slowed to 48 bpm, but I'm used to a slow heartbeat. It has increased over the couple of years I've taken sotalol to about 55 bpm.

I don't associate any particular side effects to this medicine. But it has been such a relief not to have my heart suddenly go into afib that I would put up with almost any side effect to maintain normal sinus rhythm. I'm getting old, have had a lot of coronary problems, and probably wouldn't recognize a side effect if it hit me in the face. But oh golly, I sure can recognize afib. And am very thankful not to have had an episode for a couple of years.

Regards,
Bill

 
Old 01-23-2005, 12:25 AM   #7
Member
 
Join Date: May 2003
Location: los angeles, ca USA
Posts: 76
ojohnr HB User
Re: a-fib medication: tambocor need help

im happy you have not had any afib. im very curious how this many afibs has effected your daily life? work? family? seems like goiing to doc and hospt can take a toll on someone.

 
Old 01-31-2005, 08:53 AM   #8
(female)
 
Join Date: Jan 2005
Posts: 0
kath7880 HB User
Re: a-fib medication: tambocor need help

I have ben on Tambocor 100mg twice a day since November. I have not had any problems with it at all. In fact I feel better now than i had felt since my AF started. I was hospitalized at the time I started on it. It is VERY IMPORTANT that you do not miss a dose.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Machaon (77), Vyking (50), sjb (25), JJ (22), ladybud (18), started04 (15), rosier (9), cvcman (8), Beefsteak (8), Fizzickle (6)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 03:26 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!